MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W060150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a nanocross elite pta balloon to treat a moderately calcified, moderately tortuous, plaque 85% stenotic lesion in the distal right superficial femoral artery(sfa).There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 6fr non-medtronic sheath with a.014 non-medtronic were used with no embolic protection.The device was inflated with a non-medtronic inflation device was used.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device to the target lesion.The nanocross pta balloon ruptured and then detached during inflation to 8atm.A gooseneck snare was then used to retrieve all balloon fragments.A non-medtronic and a non-medtronic stent were used to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The nanocross ruptured on first inflation.All device components were removed from the patient.The patient is reported to be doing fine with no injury.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: the nanocross elite was inspected and observed a radial balloon burst.Two balloon segments were returned, and the combined length was approximately 15cm.The distal segment showed distal marker band over the catheter shaft within the balloon.The blue catheter shaft was approximately 61.5cm (photo 9-10).The length of the gw was approximately 190 cm.Buckling of the catheter shaft was observed throughout the catheter shaft.The other balloon portion was showed a radial fracture at both ends of the balloon.No components of the delivery system were included.The proximal end of the catheter shaft which included the manifold assembly, proximal balloon bond, and proximal marker band were returned.Functional testing: the gw was attempted to be removed, however the catheter shaft continued to buckle.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Yes.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8639688
Report Number2183870-2019-00307
Device Sequence Number14095030
Product Code LIT
UDI-Device Identifier00821684067147
UDI-Public00821684067147
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue NumberAB14W060150150
Device Lot NumberA746612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/07/2019
08/15/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date07/01/2019
08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight127